Alert archive / Texas / Red Flag Warnings in 2022

Red Flag Warning 18, NWS Midland/Odessa, TX

March 28, 20225 counties in New Mexico; 24 counties in Texas

NWS Midland/Odessa, TX issued this red flag warning at Mar 28, 2022, 1:21 PM MDT for 5 counties in New Mexico; 24 counties in Texas. It took effect at Mar 29, 2022, 10:00 AM MDT. It was in force for 11 hr. 15 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 28, 2022, 1:21 PM MDT (19:21 UTC)
In effect from
Mar 29, 2022, 10:00 AM MDT
Expired
Mar 29, 2022, 9:00 PM MDT
In force
11 hr
Issued by
NWS Midland/Odessa, TX
All 29 counties

Chaves County, NM, Eddy County, NM, Lea County, NM, Lincoln County, NM, Otero County, NM, Andrews County, TX, Borden County, TX, Brewster County, TX, Crane County, TX, Culberson County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Jeff Davis County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Presidio County, TX, Reagan County, TX, Reeves County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 67 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 29, 11:51 AM MDTNON-TSTM WND GST 623 W Midway, NMASOS STATION KROW ROSWELL AIR CENTER.
Mar 29, 12:25 PM MDTNON-TSTM WND GST 611 Nne Mcdonald Observat, TXTX STATE MOFWL 0.9 NE MCDONALD OBSERVATORY (MCDONALD).
Mar 29, 1:35 PM MDTNON-TSTM WND GST 622 S Fort Stanton, NMAWOS STATION KSRR SIERRA BLANCA RGNL ARPT.
Mar 29, 1:40 PM MDTNON-TSTM WND GST 597 Nw Maljamar, NMMESONET STATION CPPN5 CAPROCK.
Mar 29, 2:10 PM MDTNON-TSTM WND GST 622 Nw Roswell, NMSYCAMORE AND 2ND STREET.
Mar 29, 2:55 PM MDTNON-TSTM WND GST 622 S Fort Stanton, NMAWOS STATION KSRR SIERRA BLANCA RGNL ARPT.
Mar 29, 3:30 PM MDTNON-TSTM WND GST 643 W Midway, NMASOS STATION KROW ROSWELL AIR CENTER.
Mar 29, 3:38 PM MDTNON-TSTM WND GST 633 Nnw Pine Springs, TXMESONET STATION GDBT2 THE BOWL.
Mar 29, 4:15 PM MDTNON-TSTM WND GST 661 Nne Mcdonald Observat, TXMESONET STATION MOFWL 0.9 NE MCDONALD OBSERVATORY (MCDONALD).
Mar 29, 4:56 PM MDTNON-TSTM WND GST 622 Sw Tatum, NMTATUM MESONET STATION CW0386 MEASURED A WIND GUST OF 62MPH AT 5:56PM CDT.
Mar 29, 5:33 PM MDTNON-TSTM WND GST 66Pine Springs, TXPINE SPRINGS MESONET MEASURED WIND GUST OF 66MPH AT 6:33PM CDT.
Mar 29, 5:55 PM MDTNON-TSTM WND GST 592 Sw Tatum, NMTATUM MESONET MEASRUED WIND GUST OF 59MPH AT 6:55PM CDT.
Mar 29, 6:29 PM MDTNON-TSTM WND GST 754 S Pine Springs, TX
Mar 29, 7:38 PM MDTNON-TSTM WND GST 643 Nnw Pine Springs, TXTHE BOWL RAWS MEASURED A WIND GUST OF 64MPH AT 8:38PM CDT.
Mar 29, 8:58 PM MDTNON-TSTM WND GST 607 Wsw Mcdonald Observat, TXWOLF DEN DMP RAWS MEASURED A WIND GUST OF 60MPH AT 9:58PM CDT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2022-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2022-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3923 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

600 
WWUS84 KMAF 281921
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
221 PM CDT Mon Mar 28 2022

NMZ116>119-TXZ045>047-050>052-059>062-067-068-075-270>278-291000-
/O.UPG.KMAF.FW.A.0017.220329T1600Z-220330T0300Z/
/O.NEW.KMAF.FW.W.0018.220329T1600Z-220330T0300Z/
/O.CON.KMAF.FW.W.0017.000000T0000Z-220329T0100Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Eddy Plains-Lea-Gaines-Dawson-Borden-Andrews-Martin-Howard-Loving-
Winkler-Ector-Midland-Ward-Crane-Pecos-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-Chinati Mountains-
Marfa Plateau-Davis Mountains-Davis Mountains Foothills-
221 PM CDT Mon Mar 28 2022 /121 PM MDT Mon Mar 28 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING FOR RELATIVE HUMIDITY LESS THAN 10 PERCENT, 20-FT
WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR THE
SOUTHEAST NEW MEXICO SOUTH TO THE I-10 CORRIDOR AND MUCH OF THE
PERMIAN BASIN...

...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 10 PM
CDT /9 PM MDT/ TUESDAY FOR RELATIVE HUMIDITY LESS THAN 10 PERCENT, 
20-FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR
ALL OF WEST TEXAS AND SOUTHEAST MEXICO...

* AFFECTED AREA...All of West Texas and southeast New Mexico.

* TIMING...Warning remains in effect through this evening.
  Warning from Tuesday morning through Tuesday evening.

* WINDS...Today, southwest 15 to 20 mph. Tuesday, southwest 
  20 to 40 mph in the plains and 30 to 50 mph in the mountains, 
  with higher gusts expected.

* RELATIVE HUMIDITY...As low as 3 percent this afternoon, 
  7 to 14 percent Tuesday.

* RFTI...Today, 4 near critical to 6 critical. 
  Tuesday, 5 critical to 8 extreme.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not throw cigarettes onto the ground or out of a moving
vehicle. Keep vehicles on driving surfaces and do not drive
through tall grass. Stow chains properly. 

Tuesday is considered to be a potentially dangerous weather and
fuels situation. Strong winds and low relative humidities combined
with recent ongoing drought will result in high significant fire 
potential. 

&&

$$

TXZ048-053-063-069-070-082-279>282-291000-
/O.UPG.KMAF.FW.A.0017.220329T1600Z-220330T0300Z/
/O.NEW.KMAF.FW.W.0018.220329T1600Z-220330T0300Z/
Scurry-Mitchell-Glasscock-Upton-Reagan-Terrell-
Central Brewster County-Chisos Basin-Presidio Valley-
Lower Brewster County-
221 PM CDT Mon Mar 28 2022

...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 10 PM
CDT /9 PM MDT/ TUESDAY FOR RELATIVE HUMIDITY LESS THAN 10 PERCENT, 
20-FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR
ALL OF WEST TEXAS AND SOUTHEAST MEXICO...

* AFFECTED AREA...Eastern Permian Basin, Lower Trans Pecos and Big
  Bend region.

* TIMING...Tuesday morning through Tuesday evening.

* WINDS...Southwest 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 6 percent.

* RFTI...5 critical to 8 extreme.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not throw cigarettes onto the ground or out of a moving
vehicle. Keep vehicles on driving surfaces and do not drive
through tall grass. Stow chains properly. 

Tuesday is considered to be a potentially dangerous weather and
fuels situation. Strong winds and low relative humidities combined
with recent ongoing drought will result in high significant fire 
potential. 

&&

$$
3 follow-up statements
625 
WWUS84 KMAF 290836
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
336 AM CDT Tue Mar 29 2022

...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 10 PM
CDT /9 PM MDT/ TODAY FOR RELATIVE HUMIDITY LESS THAN 10 PERCENT, 
20FT WINDS OF 25 MPH OR MORE, AND EXTREME FIRE DANGER FOR ALL OF 
WEST TEXAS AND SOUTHEAST MEXICO...

NMZ116>119-TXZ045>048-050>053-059>063-067>070-075-082-270>282-
300300-
/O.CON.KMAF.FW.W.0018.220329T1600Z-220330T0300Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Eddy Plains-Lea-Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-
Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-
Reagan-Pecos-Terrell-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-Chinati Mountains-
Marfa Plateau-Davis Mountains-Davis Mountains Foothills-
Central Brewster County-Chisos Basin-Presidio Valley-
Lower Brewster County-
336 AM CDT Tue Mar 29 2022 /236 AM MDT Tue Mar 29 2022/

...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 10 PM
CDT /9 PM MDT/ TODAY FOR RELATIVE HUMIDITY LESS THAN 10 PERCENT, 
20FT WINDS OF 25 MPH OR MORE, AND EXTREME FIRE DANGER FOR ALL OF 
WEST TEXAS AND SOUTHEAST MEXICO...

* AFFECTED AREA...Gaines, Dawson, Borden, Scurry, Andrews, 
  Martin, Howard, Mitchell, Loving, Winkler, Ector, Midland, 
  Glasscock, Ward, Crane, Upton, Reagan, Pecos, Terrell, 
  Sacramento Foothills and Guadalupe Mountains, Chaves Plains, 
  Eddy Plains, Lea, Guadalupe Mountains Above 7000 Feet, 
  Guadalupe and Delaware Mountains, Van Horn and Highway 54 
  Corridor, Eastern Culberson County, Reeves County Plains, 
  Chinati Mountains, Marfa Plateau, Davis Mountains, Davis 
  Mountains Foothills, Central Brewster County, Chisos Basin, 
  Presidio Valley and Lower Brewster County.

* TIMING...From 11 AM CDT/10 AM MDT to 10 PM CDT/9 PM MDT today.

* WINDS...Southwest 30 to 40 mph with gusts up to 55 mph in the
  plains and 45 to 55 with gusts up to 80 mph in the mountains.

* RELATIVE HUMIDITY...As low as 5 percent.

* RFTI...5 to 8 or critical to extreme.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not throw cigarettes onto the ground or out of a moving
vehicle. Keep vehicles on driving surfaces and do not drive
through tall grass. Stow chains properly.

Tuesday is considered to be a potentially dangerous weather and
fuels situation. Strong winds and low relative humidities
combined with recent ongoing drought will result in high
significant fire potential.

&&

$$
821 
WWUS84 KMAF 291909
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
209 PM CDT Tue Mar 29 2022

...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 10 PM
CDT /9 PM MDT/ TODAY FOR RELATIVE HUMIDITY LESS THAN 10 PERCENT,
20FT WINDS OF 25 MPH OR MORE, AND EXTREME FIRE DANGER FOR ALL OF
WEST TEXAS AND SOUTHEAST MEXICO...

TXZ075-082-270>282-301000-
/O.NEW.KMAF.FW.A.0018.220330T1500Z-220331T0200Z/
/O.CON.KMAF.FW.W.0018.000000T0000Z-220330T0300Z/
Pecos-Terrell-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-Chinati Mountains-
Marfa Plateau-Davis Mountains-Davis Mountains Foothills-
Central Brewster County-Chisos Basin-Presidio Valley-
Lower Brewster County-
209 PM CDT Tue Mar 29 2022 /109 PM MDT Tue Mar 29 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING FOR RELATIVE HUMIDITY LESS THAN 10 PERCENT, 20FT
WINDS OF 25 MPH OR MORE, AND EXTREME FIRE DANGER FOR ALL OF WEST
TEXAS AND SOUTHEAST MEXICO...

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING FOR FOR RELATIVE HUMIDITY LESS THAN 15 PERCENT,
20FT WINDS OF 20 MPH OR MORE, AND EXTREME FIRE DANGER FOR THE 
TRANS PECOS, DAVIS AND GUADALUPE MOUNTAINS, BIG BEND REGION,
AND PRESIDIO VALLEY...

* AFFECTED AREA...All of southwest Texas south of the Pecos River.

* TIMING...Warning in effect until 10 PM CDT/9 PM MDT this evening. 
  Watch in effect from Wednesday morning through Wednesday evening.

* WINDS...Today, west 30 to 40 mph with gusts up to 60 mph.
  Wednesday, northwest 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...Today, as low as 4 percent. 
  Wednesday, 9 to 15 percent.

* RFTI...Today, 7 to 8 or extreme.
  Wednesday, 3 to 4 or near critical.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Today is considered to be a potentially dangerous weather and
fuels situation. Strong winds and low relative humidities
combined with recent ongoing drought will result in high
significant fire potential.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

NMZ116>119-TXZ045>048-050>053-059>063-067>070-300300-
/O.CON.KMAF.FW.W.0018.000000T0000Z-220330T0300Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Eddy Plains-Lea-Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-
Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-
Reagan-
209 PM CDT Tue Mar 29 2022 /109 PM MDT Tue Mar 29 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING FOR RELATIVE HUMIDITY LESS THAN 10 PERCENT, 20FT
WINDS OF 25 MPH OR MORE, AND EXTREME FIRE DANGER FOR ALL OF WEST
TEXAS AND SOUTHEAST MEXICO...

* AFFECTED AREA...All of southeast New Mexico and the Permian Basin.

* TIMING...Until 10 PM CDT/9 PM MDT this evening.

* WINDS...Plains, southwest 30 to 40 mph with gusts up to 55 mph.
  Mountains, west 40 to 60 mph with gusts to 75 mph.

* RELATIVE HUMIDITY...As low as 7 percent.

* RFTI...6 or critical to 7 or extreme.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not throw cigarettes onto the ground or out of a moving
vehicle. Keep vehicles on driving surfaces and do not drive
through tall grass. Stow chains properly.

Today is considered to be a potentially dangerous weather and
fuels situation. Strong winds and low relative humidities
combined with recent ongoing drought will result in high
significant fire potential.

&&

$$
867 
WWUS84 KMAF 300315 AAA
RFWMAF

URGENT - FIRE WEATHER MESSAGE...UPDATED
National Weather Service Midland/Odessa TX
1015 PM CDT Tue Mar 29 2022

TXZ075-082-270>282-301230-
/O.EXP.KMAF.FW.W.0018.000000T0000Z-220330T0300Z/
/O.CON.KMAF.FW.A.0018.220330T1500Z-220331T0200Z/
Pecos-Terrell-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-Reeves County Plains-Chinati Mountains-
Marfa Plateau-Davis Mountains-Davis Mountains Foothills-
Central Brewster County-Chisos Basin-Presidio Valley-
Lower Brewster County-
1015 PM CDT Tue Mar 29 2022 /915 PM MDT Tue Mar 29 2022/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/
WEDNESDAY THROUGH WEDNESDAY EVENING FOR FOR RELATIVE HUMIDITY
LESS THAN 15 PERCENT, 20FT WINDS OF 20 MPH OR MORE, AND EXTREME
FIRE DANGER FOR ALL OF THE TRANS PECOS...

* AFFECTED AREA...Trans Pecos.

* TIMING...In effect from Wednesday morning through Wednesday 
  evening.

* WINDS...West 15 to 30 mph with gusts up to 40 mph.

* RELATIVE HUMIDITY...As low as 12 percent.

* RFTI...4 or near critical.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. 

&&

$$

NMZ116>119-TXZ045>048-050>053-059>063-067>070-300415-
/O.EXP.KMAF.FW.W.0018.000000T0000Z-220330T0300Z/
Sacramento Foothills and Guadalupe Mountains-Chaves Plains-
Eddy Plains-Lea-Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-
Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-
Reagan-
1015 PM CDT Tue Mar 29 2022 /915 PM MDT Tue Mar 29 2022/

Red flag warning has expired, however Fire Danger will remain 
high to very high through tonight

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 28, 11:50 AM MDT, 1 hour 31 minutes earlier.

Area forecast discussion, Mar 28, 11:50 AM MDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1250 PM CDT Mon Mar 28 2022

...New AVIATION...

.AVIATION...
(18Z TAFS)
Issued at 1247 PM CDT Mon Mar 28 2022

VFR with increasing high clouds from the west. As leeside trough
deepens wind becoming more westerly... afternoon gusts possible.

&&

.SHORT TERM...
(Today through Tuesday afternoon)
Issued at 240 AM CDT Mon Mar 28 2022

A large upper ridge will position over NM/TX today as a low pressure
system pushes in off the West Coast. Breezier conditions expected
this afternoon along with near record-breaking temperatures as the
thermal ridge sets up over the CWA. High temperatures will be around
20 degrees above normal in the upper 80s to mid 90 with a shot at
breaking the high temp record for Midland Int'l, currently set at
92F. Warming this afternoon may be hindered somewhat by increasing
cloud cover, especially across our western and northern counties.
Still, as the case has been the past several days, very dry
conditions with humidity as low as 3% will coincide with stronger
southerly winds and record breaking temperatures to increase fire
weather concerns nearly everywhere this afternoon. A Red Flag
Warning is in effect, please see the Fire WX Discussion for more
details.

On Tuesday, a large open trough will progress across NM/AZ with an
associated strong mid-level jet max (~85kts) setting up over the
region. It will be an extremely windy day area-wide with the
strongest winds expected across the western half of the CWA. Those
along and west of Lea county down to the Chinati Mnts are under a
High Wind Watch for Tuesday afternoon given forecasted wind speeds
of 40-50 mph, with gusts as high as 75 mph in the GDP Mtns.
Unfortunately, those in the Permian Basin and Lower Trans Pecos
won't be spared from the strong winds as speeds will be near or
exceeding Wind Advisory criteria by the afternoon.

The thermal ridge will be situated across the eastern portion of the
Permian Basin on Tuesday and high temps will reach upper 80s to low
90s, still well above normal. A Pac front will be encroaching on our
western counties by Tuesday afternoon with temperatures likely still
warming to the upper 70s and low 80s. Given the high winds, ample
dry fuels, and low RH, a Fire Weather Watch is in effect for the
entire CWA Tuesday. More details in the Fire WX Discussion below.

&&

.LONG TERM...
(Tuesday night through Sunday)
Issued at 320 AM CDT Mon Mar 28 2022

Windy conditions will extend into the Tue evening/Wed AM as MSLP
gradient overwhelms typical nocturnal tendencies. Across the far
ern CWFA there is plenty of room for some variability though as
the dryline will attempt to return w before colliding with said
Pacific front. As such there will be a brief window between 03Z-
06Z/Wed for a few tstms to develop in the far ern CWFA. NAM12
depicts strong bulk shear and steep 7h-5h LRs with weak CAPE, thus
a few strong storms will be possible. Once said Pacific front
moves thru the PoPs decrease, but after 12Z Wed a few SHRA may
approach the nrn CWFA on the back side of the departing trof in
assocn with wrap around instability. Cooler temps are expected Wed
PM (about 5 degrees below normal). Wed evening a shrtwv trof
within the nw flow will track sewd across NM/W TX plains bringing
a brief window for SHRA, mostly across SE NM/PB n of I-20. The
trend will be toward the warmer Thu PM-Fri PM with another shrtwv
trof passing to n Fri evening. Precip that is assocd with that
shrtwv trof will pass to the n of the CWFA, however a cold front
in its wake will cool temps off some for Sat, but still a few
degrees above normal. Zonal mid-level flow signals much warmer wx
Sun, and probably Mon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               60  88  50  70 /   0   0  20   0
Carlsbad                 57  79  44  72 /   0   0  10  10
Dryden                   56  91  55  80 /   0   0  10   0
Fort Stockton            59  90  50  74 /   0   0   0   0
Guadalupe Pass           56  70  42  63 /   0   0   0   0
Hobbs                    54  79  43  67 /   0   0  10  10
Marfa                    46  82  34  67 /   0   0   0   0
Midland Intl Airport     58  88  49  72 /   0   0  10   0
Odessa                   59  87  50  72 /   0   0  10   0
Wink                     55  86  46  75 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Tuesday morning through Tuesday evening
     for Andrews-Borden-Central Brewster County-Chinati
     Mountains-Chisos Basin-Crane-Davis Mountains-Davis
     Mountains Foothills-Dawson-Eastern Culberson County-Ector-
     Gaines-Glasscock-Guadalupe Mountains Above 7000 Feet-
     Guadalupe and Delaware Mountains-Howard-Loving-Lower
     Brewster County-Marfa Plateau-Martin-Midland-Mitchell-Pecos-
     Presidio Valley-Reagan-Reeves County Plains-Scurry-Terrell-
     Upton-Van Horn and Highway 54 Corridor-Ward-Winkler.

     Red Flag Warning until 8 PM CDT /7 PM MDT/ this evening for
     Andrews-Borden-Chinati Mountains-Crane-Davis Mountains-
     Davis Mountains Foothills-Dawson-Eastern Culberson County-
     Ector-Gaines-Guadalupe Mountains Above 7000 Feet-Guadalupe
     and Delaware Mountains-Howard-Loving-Marfa Plateau-Martin-
     Midland-Pecos-Reeves County Plains-Van Horn and Highway 54
     Corridor-Ward-Winkler.

     High Wind Watch from Tuesday morning through Tuesday evening for
     Central Brewster County-Chinati Mountains-Chisos Basin-
     Davis Mountains Foothills-Eastern Culberson County-Marfa
     Plateau-Van Horn and Highway 54 Corridor.

     High Wind Watch from Tuesday morning through Wednesday morning
     for Davis Mountains-Guadalupe Mountains Above 7000 Feet-
     Guadalupe and Delaware Mountains.

NM...Fire Weather Watch from Tuesday morning through Tuesday evening
     for Chaves Plains-Eddy Plains-Lea-Sacramento Foothills and
     Guadalupe Mountains.

     Red Flag Warning until 7 PM MDT this evening for Chaves Plains-
     Eddy Plains-Lea-Sacramento Foothills and Guadalupe
     Mountains.

     High Wind Watch from Tuesday morning through Tuesday evening for
     Central Lea County-Eddy County Plains-Northern Lea County.

     High Wind Watch from Tuesday morning through late Tuesday night
     for Guadalupe Mountains of Eddy County.

&&

SHORT TERM...99
LONG TERM....72
AVIATION...88
Hazardous weather outlook, Mar 28, 2:42 AM MDT, 10 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
342 AM CDT Mon Mar 28 2022

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-290845-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
342 AM CDT Mon Mar 28 2022 /242 AM MDT Mon Mar 28 2022/

This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.

.DAY ONE...Today and tonight.

Critical fire weather conditions will be possible Monday across the
western two thirds of the area. A Red Flag Warning is in effect.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

On Tuesday, widespread critical to extremely critical fire weather
conditions are expected across much of the area and a Fire Weather
Watch remains in effect.

Widespread strong winds are expected Tuesday afternoon with areas of
blowing dust. A High Wind Watch is in effect for western portions of
the area.

Strong to severe storms are possible Tuesday evening across eastern
portions of the Permian Basin. Large hail and damaging winds are the
main threats.

.SPOTTER INFORMATION STATEMENT...

Fire managers may seen an abrupt increased demand for resources
Tuesday. Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 7:30 PM MDTRed Flag WarningMAFChaves, Eddy, Lea, Lincoln, Otero24 hr
Mar 28, 12:48 PM MDTHigh Wind WarningMAFEddy, Lea37 hr
Mar 28, 12:48 PM MDTWind AdvisoryMAFLea32 hr

Nearby

Red Flag Warnings in Texas, 2022Red Flag Warnings in New Mexico, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.